Aa
Aa
A
A
A
Close
Avatar universal

Withdrawl from TX Drugs???

I am hearing lots of EOT long tern SX`s lately,seems like the post TX is just as bad as the TX itself or worse...im maybe thinking the RIBA/PEG might be physically addictive in some sort of way....any thoughts out there on this??
15 Responses
Sort by: Helpful Oldest Newest
543518 tn?1245322027
I just came online to ask about thoughts on detoxing from interferon and ribavirin, and if anyone had any advice on helping the body through the process, but wasn't thinking about addiction; although, it might seem logical that our bodies become dependent on these drugs to keep the virus at bay.  Interesting questions.  I've quit smoking before and was advised to drink lots of orange juice to detox but really wanted valium lol.  Hope we both get some helpful answers.
Wilful
Helpful - 0
717272 tn?1277590780
If you add something natural to the body, like steroids, you have to wean off of the drug so that your body can pick it's duty back up.  I am a week off the riba & boceprevir and have had awful night sweats that were actually fevers breaking while I was asleep.  Started taking tylenol at bedtime and fixed that.  I'm sure the interferon will go kicking and screaming too.

I think an important consideration of prolonged and permanent side effects is the age of most of the patients treating.  We are mostly between 45 and 62.  I think some things were going to sneak up on us in middle age anyway and we may be prone to attributing to interferon.  There is some real interferon damage but I think it's unpredictable about who might draw them.  Thyroid is the most disturbing to me but if you get through TX without thyroid probs you have dodged that bullet.

I got very freaked out by all the long term side effects posts and felt desperate to get off interferon. Happily, I lucked into shorter TX with a trial.  I stopped reading those damage posts and am happier without them.

If your health is basically good, I am very sure that you will return to good health.  I expect to make a full recovery but will give it at least 6 months before I feel confident.
Helpful - 0
Avatar universal
Will disabilty cover long term SX...ive been kickn my self now...what happens if i get hit later with long term trouble...if i had my time back i would have laid it on the table at work...and went on long term sick leave,but i was feeling no sides at all so i figured why report anything as i wanted to keep it to my self....i guess i have learned the hard way now maybe...i just pray now i can get thie TX done and not need any heath care later on for long term trouble...but hey....live and learn...life is full of "i shouda ,i couda"



The biggest disease today is not leprosy or tuberculosis, but rather the feeling of being unwanted.
Helpful - 0
304573 tn?1345577338
What kinda long term sides have you heard about?  of course medical community won't even discuss that with me hahaah
Helpful - 0
Avatar universal
On this fourm...just check some posters...its problery a small % of treaters that get the long term effects just like a small % get SX while on the drugs
Helpful - 0
Avatar universal
The majority of patients who undergo tx return to normal functioning in fairly short order without a great deal of undo stress. Remember that a board like this tends to attract people with issues and problems. They are over represented and you have to be careful to not let their stories alarm you.

No. The addiction model is not relevant to tx. You stop the drugs. They are eliminated from your system and you return to normal functioning. I understand that there are exceptions, but that's just what they are, exceptions. No reason to worry or assume you're going to have problems.
Helpful - 0
717272 tn?1277590780
read the label that comes with the redi-pen of peg interferon.  The section on rare side effects covers all the horrors.  There are probably a few more rare ones that have not been documented.  I didn't care because I was facing liver failure with out the interferon.  Whatever it takes, it takes.
Helpful - 0
304573 tn?1345577338
Read the labels, was just unaware of long term or possible long term effects....have not got that far yet...have not even had my first injection till thusday...I do care...just like I care about my liver failing...if I am aware of what "could" happen then I can be prepared for it as opposed to something slapping me upside the head when not expected
Helpful - 0
Avatar universal
Do you see the horror stories on the ads on TV when drug companies list the SX`s....

afetr they list those effects,how can anyone even think about them,i gues they are covering their behinds from lawsuits....well....i went tru 1 year of TX BACK IN 2006 and i came out with no damage at all...now with this second blast of triple im doin ok so far....we will see if the monster can bring me down to my kness.

Helpful - 0
304573 tn?1345577338
god i must really be out in the stix....i never see ads for hep c drug therapy....well i hope the best for ya that is for sure
Helpful - 0
577132 tn?1314266526
I've just finished my 2nd tx.  I bounced back pretty quickly from my first one (24 weeks) pretty fast, and am slowly coming right after my 2nd one (48 weeks) finished 6 weeks.

To be honest I don't believe the first tx (5 years ago) has done me any long term damage (I was always a bit flaky!) and I'm hoping the 2nd one will be the same.

Maybe I just don't know that I have long term damage cos I don't know what I'm looking for and I also don't know what I was going to be like without the IFN anyway.  But I DID know what my chances were of developing life-threatening peripheral illness if I didn't treat the Hep C so I have chosen not to spend too much time focusing on long terms effects.

As I start to feel better and better each week it is also easier to have a more positive attitude toward this topic, although I have to be honest and tell you the last 2 weeks of tx were the hardest cos I just wanted to stop putting that shite in my body.

Helpful - 0
Avatar universal
I didnt say ads for hep c...just regular stuff...if the advetised hep drugs on the TV...ut would proberly cause a panic
Helpful - 0
Avatar universal
Everybody is different on this one.  As you well know, I've done many treatments.  In my earliest TX's, I bounced back fairly quickly, but I was also younger.  Now, whenever I've first come off the last few, I got hit with a big depression.  I never do the A/D's, so...., I think part of my depression was feeling down over once again, not clearing this beast.  I have found though, that working out has helped me tremendously with that and has also helped me to shed some of the weight that I seemed to all of a sudden try to put on once I got off of the last TX.  Now I'm down to a real good weight for my height and after coming close to a year of being post TX, I'm finally getting some muscular definition that I haven't had in years!  I'm excited about what the working out has done for me in regards to my liver functions and my blood sugar, both are lower.  I'm your friend, Rocker and I hope that your post TX experience is not a bad one.  Susan400
Helpful - 0
717272 tn?1277590780
Rocker is referring to TV marketing of other drugs.  Apparently they are required to say potentialside effects, so running behind the pretty woman on the hilltop are words like "May cause heart attack, liver damage or death".  My favorites are the erectile dysfunction ads.  The side effects are hilarious; lots of symptoms that the nuns at school blamed on masturbation.  I love the ones where the guy starts out saying " I didn't know that highblood pressure could lead to ED".  I am yelling at the TV things like "What's wrong with you!  Don't you know that's personal?" and "Too much information!"  I guess I actually yell at the TV a lot.  Must be the riba.  
Helpful - 0
547836 tn?1302832832
you just gotta be prepared and have your labs done regularly, as frequently as possible just to catch anything before it turns into a big problem.
Helpful - 0
Have an Answer?

You are reading content posted in the Hepatitis C Community

Top Hepatitis Answerers
317787 tn?1473358451
DC
683231 tn?1467323017
Auburn, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Answer a few simple questions about your Hep C treatment journey.

Those who qualify may receive up to $100 for their time.
Explore More In Our Hep C Learning Center
image description
Learn about this treatable virus.
image description
Getting tested for this viral infection.
image description
3 key steps to getting on treatment.
image description
4 steps to getting on therapy.
image description
What you need to know about Hep C drugs.
image description
How the drugs might affect you.
image description
These tips may up your chances of a cure.
Popular Resources
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.
PrEP is used by people with high risk to prevent HIV infection.
Can I get HIV from surfaces, like toilet seats?